Alert archive / Alabama / Flash Flood Warnings in 2001
Flash Flood Warning 26, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 27, 2001, 3:37 AM CDT for Tuscaloosa County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 3:37 AM CDT (08:37 UTC)
- Expired
- Jun 27, 2001, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Tuscaloosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 270841 FFWBMX ALC125-271130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 AM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... TUSCALOOSA COUNTY IN ALABAMA * UNTIL 630 AM CDT * AT 334 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN COVERING MUCH OF TUSCALOOSA COUNTY. RADAR ESTIMATES RAINFALL OF AT LEAST 3 TO 5 INCHES HAVE OCCURRED JUST TO THE NORTH OF THE CITY OF NORTHPORT IN TUSCALOOSA COUNTY. THE THUNDERSTORMS ARE BUILDING SOUTH INTO THE CITY OF TUSCALOOSA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:00 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 27, 3:00 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 AM CDT WED JUN 27 2001 UPR LOW WILL CONTINUE TO DRIFT WESTWARD TODAY. WED SHOULD JUST ABOUT BE A REPEAT OF TUE. AREA OF TSTMS HAS CONT THROUGH THE NIGHT AND TSTMS SHOULD INCREASE WITH THE DAYTIME HEATING. ATMOSPHERE REMAINS VERY UNSTABLE OVER FA. MDL SOUNDING GIVE LI AROUND -6...K AROUND 30...AND ABOUT 1.5 INCHES OF PW DURING THE AFTERNOON HOURS. JUST ABOUT ANY TYPE OF BOUNDARY WILL PROVIDE A FOCUS FOR THE TSTMS. WILL USE 50 TO 30 PCT POPS FOR THE DAY AND 20 PCT FOR THE NIGHT. DAY SHIFT MAY HAVE TO ADJUST POPS FOR WHERE TSTMS DEVELOP. TSTMS SHOULD PRODUCE MOSTLY LOCALLY HEAVY RAIN AND HAIL. LOCAL FLOODING IS AGAIN POSSIBLE. WOULD NOT EXPECT TSTMS TO CONTINUE AS LATE INTO THUR MORNING AS THEY DID TONIGHT. MDL TEMPS VERY CLOSE AND WILL USE AVG. HSV 084/067 083/067 423 BHM 085/066 084/068 323 MGM 090/069 087/069 323 .BHM...NONE. &
In the hours before
Special weather statement, Jun 27, 12:10 AM CDT, 3 hours 27 minutes before
ALZ001>038-040>050-272300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1210 AM CDT WED JUN 27 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ONCE AGAIN THE UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY WILL BE THE MAJOR WEATHER MAKER FOR THE REGION. EARLY MORNING RAINFALL HAS LEFT A FOCUSING SURFACE BOUNDARY FROM SCOTTSBORO TO JASPER TO VERNON. LOCATIONS TO THE SOUTH AND EAST OF THIS FEATURE WILL HAVE THE GREATEST POTENTIAL OF SEEING SCATTERED THUNDERSTORMS...WITH SOME THUNDERSTORMS REACHING SEVERE CRITERIA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING. SOME STORMS MAY PRODUCE DAMAGING WINDS...BUT ONCE AGAIN...HAIL WILL BE THE MAJOR CONCERN ALONG WITH LOCALIZED FLOODING DUE TO SLOW MOVING STORMS. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON AND EVENING. HOWEVER...LAW ENFORCEMENT AND EMA OFFICIALS SHOULD REMAIN ABREAST OF DEVELOPING WEATHER THIS AFTERNOON AND EVENING DUE TO THE LIKELIHOOD OF HAIL AND LOCALIZED FLOODING. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 2, MONTGOMERY IS 3, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:25 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 65 min |
| Jun 26, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 49 min |
| Jun 26, 10:54 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 36 min |
| Jun 26, 11:54 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 51 min |
| Jun 27, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 34 min |
Nearby
Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.